Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 54, NWS Miami, FL

October 24, 2006Collier County, Monroe County, Florida

NWS Miami, FL issued this red flag warning at Oct 24, 2006, 5:19 AM EDT for Collier County, Monroe County, Florida. It took effect at Oct 24, 2006, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 24, 2006, 5:19 AM EDT (09:19 UTC)
In effect from
Oct 24, 2006, 12:00 PM EDT
Expired
Oct 24, 2006, 7:00 PM EDT
In force
7 hr
Issued by
NWS Miami, FL

Counties Collier County, FL, Monroe County, FL

The radar

The Miami radar (KAMX), 78 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2006-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 965 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2006-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
965 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 240919
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
519 AM EDT TUE OCT 24 2006

...RED FLAG WARNING NOW IN EFFECT FOR GLADES... HENDRY...
COLLIER... AND MAINLAND MONROE FROM NOON TODAY UNTIL 7 PM THIS 
EVENING FOR HUMIDITIES LESS THAN 35 PERCENT FOR FOUR OR MORE
CONSECUTIVE HOURS...

FLZ063-066-069-070-075-242300-
/O.UPG.KMFL.FW.A.0036.061024T1600Z-061024T2300Z/
/O.NEW.KMFL.FW.W.0054.061024T1600Z-061024T2300Z/
GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-MAINLAND MONROE-
519 AM EDT TUE OCT 24 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A DRY AIRMASS CONTINUES TO MOVE INTO SOUTH FLORIDA AND THIS
WILL PRODUCE RELATIVE HUMIDITIES OF LESS THAN 35 PERCENT ACROSS
GLADES... HENDRY... COLLIER... AND NORTHERN PORTIONS OF MAINLAND
MONROE COUNTIES THIS AFTERNOON INTO THIS EVENING... POSSIBLY UP TO
7 HOURS. ALSO, NORTHERLY WINDS AT 10 TO 15 MPH WILL OCCUR ACROSS
THIS AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER
 OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...
LOW RELATIVE
 HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

TINGLER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Oct 24, 2:58 AM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Oct 24, 2:58 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
258 AM EDT TUE OCT 24 2006

.DISCUSSION...CURRENTLY, COLD FRONT HAS MOVED OFFSHORE WITH WHAT
LITTLE CLOUDINESS OVER EXTREME SE S FLA DISSIPATING WITH THE ONLY
PRECIPITATION OVER THE MIAMI-DADE COASTAL WATERS MOVING SE AWAY FROM
THE MAINLAND. COOLER AND DRY AIR RAPIDLY ADVECTING INTO S FLA ON NW
WINDS WITH TEMPS AT 300 AM RANGING FROM MID 50S NW INTERIOR TO
UPPER 60S SE COAST WITH DEW POINTS IN THE MID 40S NW INTERIOR TO
LOWER 60S SE COAST.

E COAST FULL LATITUDE TROUGH BEGINS TO LIFT NE BUT DRY NW FLOW ALOFT
CONTINUES OVER S FLA TODAY AND WED...BECOMING ZONAL THU AS WEAK
SHORT WAVE RIDGING MOVES OVER THE SE U.S. ANOTHER TROUGH DEEPENS AS
IT MOVES INTO THE E U.S. FRI PUSHING ANOTHER COLD FRONT THROUGH THE
AREA FRI NIGHT.

FOR THE SHORT TERM...TODAY THROUGH THU...MOSTLY CLEAR AND COOL WITH
LOW HUMIDITY TODAY WITH TEMPS IN THE LOWER TO MID 70S NW TO SE. WITH
DECREASING WIND AND GOOD RADIATION UNDER CLEAR SKIES...COOLER
TONIGHT WITH TEMPS RANGING FROM THE MID 40S NW INTERIOR TO THE MID
50S IN THE XTREME SE. SEVERAL RECORD LOW TEMPS FOR THE DATE WILL BE
THREATENED IF NOT BROKEN. LOW LEVEL WINDS BECOME EASTERLY DURING THE
DAY WED INCHING MAX TEMPS UP A BIT AND SLOWLY RAISING HUMIDITY. WARM
UP CONTINUES WED NIGHT INTO THU BUT REMAINING DRY.

.EXTENDED PERIOD...FRI THROUGH MON...ANOTHER DECENT COLD FRONT WILL
MOVE TOWARD S FLA FRI...EXITING THE SE EARLY SAT. SCATTERED POPS
EXPECTED FRI INTO FRI NIGHT...DECREASING AND ENDING SAT MORNING.
COOLER AND DRY SUN BUT THE HIGH PRES RAPIDLY MOVES OFFSHORE SUN
NIGHT WITH E COAST NOCTURNAL SHOWERS AND SCATTERED POPS AREA WIDE
MON.

&&
.AVIATION...THE FRONT THAT MOVED THROUGH MONDAY EVENING CONTINUES
SOUTH BOUND WITH CLOUDS CONTINUING TO MOVE SOUTH AS WELL. VFR
CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE NEXT 24 HOURS WITH
WINDS BEING THE ONLY CONCERN. WINDS ARE EXPECTED TO REMAIN GENERALLY
NORTHERLY AND REACH SPEEDS OF 10 TO 15 KNOTS ACROSS THE AREA ON
TUESDAY.

&&
.MARINE...SMALL CRAFT ADVISORIES WILL CONTINUE ATLC AND OUTER GULF
WATERS. STEADY NORTHERLY 20 KNOT WINDS ATLC WITH GULF STREAM SEAS
TO 12 FEET CAN BE EXPECTED. IN THE GULF N/NE 20 TO 25 KNOTS CAN BE
EXPECTED IN THE OUTER WATERS OFF OF COLLIER COUNTY. CAUTION CRITERIA
WILL BE MET IN BISCAYNE BAY...LAKE OKEE AND IN GULF WATERS OUT TO 20
NAUTICAL MILES. WINDS DECREASE TONIGHT INTO THU BUT ADVISORY WILL
REMAIN IN PLACE ATLC WATERS DUE TO GULF STREAM SEAS.

&&
.FIRE WEATHER...LEANING TOWARD WRF/NAM 12 DEW POINT SOLUTION DUE
TO BETTER INITIALIZATION AND MATCHING MORE CLOSELY TO CURRENT TRENDS
FROM OBSERVATIONS. THUS...A RED FLAG WARNING WILL BE ISSUED FOR
GLADES...HENDRY...COLLIER AND MAINLAND MONROE COUNTIES. A TONGUE
OF LOW DEW POINTS MAKE A BRIEF SHOW BETWEEN THE ATLC COAST AND LAKE
OKEE BUT A SLIGHT SHIFT IN WIND FROM NW TO N WILL BRING SLIGHTLY
HIGHER DEW POINTS INTO THAT AREA. AREAS S OF LAKE OKEE WILL SEE
SLIGHTLY HIGHER DEWPOINTS DUE TO WIND FLOW ACROSS THE LAKE. AN
EASTERLY FLOW BRINGS SOME LOW LEVEL MOISTURE ACROSS THE AREA WED
BUT IN TODAYS WARNING AREA...RH VALUES MAY HOVER AROUND 35% FOR
2 TO 3 HOURS BUT AT THIS TIME PLAN NO HIGHLIGHTS.

&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  72  55  78  66 /  - - - -
FORT LAUDERDALE  74  61  78  68 /  - - - -
MIAMI            75  60  79  67 /  - - - -
NAPLES           72  52  80  61 /  - - - -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING GLADES, HENDRY, COLLIER AND MAINLAND MONROE
COUNTIES THIS AFTERNOON.
AM...SMALL CRAFT ADVISORY AMZ650-651-670-671 TODAY.
GM...SMALL CRAFT ADVISORY GMZ676 TODAY.

&&
Hazardous weather outlook, Oct 24, 4:32 AM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
432 AM EDT TUE OCT 24 2006

FLZ063-066>075-242330-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
655 AM EDT TUE OCT 24 2006

...WIND CHILLS IN THE MID 40S GLADES, HENDRY, NORTHERN COLLIER THIS MORNING...
...WAVES BUILDING TO 12 FEET IN THE GULF STREAM THIS MORNING...
...WAVES BUILDING TO 7 FEET IN THE OFFSHORE GULF WATERS...
...WINDS OVER 30 KNOTS POSSIBLE IN THE COASTAL WATERS AND LAKE OKEECHOBEE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WIND: AS HIGH PRESSURE CONTINUES TO BUILD INTO THE REGION BEHIND
THE COLD FRONT THAT MOVED THROUGH SOUTH FLORIDA ON MONDAY, WINDS
OVER THE COASTAL WATERS WILL BE GUSTING OVER 30 KNOTS UNTIL
SUBSIDING TO LESS THAN 20 KNOTS BY TUESDAY NIGHT.

TEMPERATURES: TEMPERATURES IN THE UPPER 40S COMBINED WITH WINDS OF
AROUND 10 MPH WILL PRODUCE WIND CHILL READING IN THE MID TO LOW
40S ACROSS GLADES, HENDRY, AND NORTHERN COLLIER COUNTIES.

WAVES: WAVES WILL BUILD THIS MORNING AS THE STRONG NORTHERLY FLOW
CONTINUES ACROSS THE REGION. WAVES ARE EXPECTED TO REACH UP TO 12
FEET IN THE GULF STREAM AND UP TO 7 FEET IN THE OFFSHORE GULF
WATERS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS WILL CONTINUE TO SUBSIDE ON WEDNESDAY AS HIGH PRESSURE
BUILDS IN, HOWEVER, WAVES ARE EXPECTED TO STAY ABOVE 6 FEET IN THE
GULF STREAM UNTIL WEDNESDAY NIGHT. AS THE CENTER OF THE HIGH
PRESSURE MOVES ACROSS THE SOUTHEASTERN STATES WINDS WILL BECOME
MORE EASTERLY ON WEDNESDAY AFTERNOON CREATING AN ONSHORE FLOW
ACROSS THE EAST COAST. THIS WILL INCREASE THE RISK OF RIP CURRENTS
INTO THURSDAY NIGHT. AS THE RIDGE CONTINUES TO BYPASS FLORIDA TO
THE NORTH AND ANOTHER COLD FRONT APPROACHES ON FRIDAY THE FLOW
WILL BECOME MORE SOUTHWESTERLY AND INCREASE IN SPEED. THIS WILL
POSSIBLY CREATE THE RISK OF RIP CURRENTS ALONG THE WEST COAST. AS
THE FRONT FRONT MOVES THROUGH SOUTH FLORIDA ON FRIDAY EVENING AN
ISOLATED THUNDERSTORM WILL BE POSSIBLE. BEHIND THE FRONT ON
SATURDAY WINDS WILL AGAIN INCREASE FROM THE NORTH CREATING WAVES
OVER 6 FEET IN THE GULF STREAM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.